Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 4, NWS Shreveport, LA

November 27, 201121 counties in Texas; 4 parishes in Louisiana; Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this freeze warning at Nov 27, 2011, 5:37 PM CST for 21 counties in Texas; 4 parishes in Louisiana; Lafayette County, Miller County, Arkansas. It took effect at Nov 28, 2011, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2011, 5:37 PM CST (23:37 UTC)
In effect from
Nov 28, 2011, 2:00 AM CST
Expired
Nov 28, 2011, 8:00 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA
All 27 counties

Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS74 KSHV 272337
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CST SUN NOV 27 2011

...FREEZE WARNING WILL BE IN EFFECT FROM 2 AM UNTIL 8 AM...

.AS SKIES BECOME CLEAR...AFTERNOON TEMPERATURES IN THE 40S ACROSS 
NORTHEAST TEXAS...AND EXTREME PORTIONS OF NORTHWEST LOUISIANA AND SOUTHWEST
ARKANSAS...WILL FALL RAPIDLY. OVERNIGHT LOWS WILL FALL TO THE
UPPER 20S TO LOWER 30S ACROSS MOST OF THE AREA. THIS WILL BE THE
FIRST SEASONAL OCCURRENCE OF FREEZING TEMPERATURES ACROSS THIS
REGION.

TXZ096-108>111-124-125-136-137-149-150-152-280745-
/O.CAN.KSHV.LW.Y.0047.000000T0000Z-111128T0000Z/
/O.NEW.KSHV.FZ.W.0004.111128T0800Z-111128T1400Z/
RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-
INCLUDING THE CITIES OF...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...QUITMAN...GILMER...TYLER...LONGVIEW...
RUSK...HENDERSON...NACOGDOCHES
537 PM CST SUN NOV 27 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST MONDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY. THE
LAKE WIND ADVISORY HAS BEEN CANCELED. 

* EVENT...OVERNIGHT TEMPERATURES WILL FALL TO THE UPPER 20S TO
  LOWER 30S. 

* TIMING...TEMPERATURES MAY REACH THE FREEZING MARK AS EARLY AS 2
  AM TONIGHT...AND MAY CONTINUE AS LATE AS 8 AM MONDAY MORNING. 

* IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OKZ077-280045-
/O.CAN.KSHV.LW.Y.0047.000000T0000Z-111128T0000Z/
MCCURTAIN-
INCLUDING THE CITY OF...IDABEL
537 PM CST SUN NOV 27 2011

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE
WIND ADVISORY.

LATE AFTERNOON WINDS ACROSS THE AREA HAVE DIMINISHED TO AROUND 10
TO 15 MPH. 


$$

ARZ070-071-LAZ001-002-010-017-TXZ097-112-126-138-151-153-165>167-
280745-
/O.NEW.KSHV.FZ.W.0004.111128T0800Z-111128T1400Z/
MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-SABINE LA-BOWIE-CASS-
MARION-HARRISON-PANOLA-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...SHREVEPORT...
BOSSIER CITY...MANSFIELD...MANY...ATLANTA...JEFFERSON...
MARSHALL...CARTHAGE...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL
537 PM CST SUN NOV 27 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY. 

* EVENT...OVERNIGHT TEMPERATURES WILL FALL TO THE UPPER 20S TO
  LOWER 30S. 

* TIMING...TEMPERATURES MAY REACH THE FREEZING MARK AS EARLY AS 2
  AM TONIGHT...AND MAY CONTINUE AS LATE AS 8 AM MONDAY MORNING. 

* IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VII
2 follow-up statements
438 
WWUS74 KSHV 280340
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CST SUN NOV 27 2011

...FREEZE WARNING WILL BE IN EFFECT FROM 2 AM UNTIL 8 AM...

CLEAR SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO CONTINUE TO DROP. 
ACROSS NORTHEAST TEXAS. PORTIONS OF EXTREME NORTHWEST LOUISIANA
AND SOUTHWEST ARKANSAS WILL SEE CLOUDY SKIES...WITH SKIES LIKELY
CLEARING OUT DURING THE NEXT FEW HOURS. OVERNIGHT LOWS WILL FALL
TO THE UPPER 20S WHERE SKIES ARE NOW CLEAR...TO LOWER 30S WHERE
SKIES HAVE YET TO CLEAR. THIS WILL BE THE FIRST SEASONAL
OCCURRENCE OF FREEZING TEMPERATURES ACROSS THIS REGION.

ARZ070-071-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-281145-
/O.CON.KSHV.FZ.W.0004.111128T0800Z-111128T1400Z/
MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-SABINE LA-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...SHREVEPORT...
BOSSIER CITY...MANSFIELD...MANY...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...
SAN AUGUSTINE...HEMPHILL
940 PM CST SUN NOV 27 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST MONDAY. 

* EVENT...OVERNIGHT TEMPERATURES WILL FALL TO THE UPPER 20S TO 
  LOWER 30S. 

* TIMING...TEMPERATURES MAY REACH THE FREEZING MARK AS EARLY AS 
  2 AM TONIGHT...AND MAY CONTINUE AS LATE AS 8 AM MONDAY 
  MORNING. 

* IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VII
377 
WWUS74 KSHV 280945
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 AM CST MON NOV 28 2011

...A FREEZE WARNING IS IN EFFECT FOR EAST TEXAS AND PORTIONS OF
SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA UNTIL 8 AM...

CLEARING SKIES EARLY THIS MORNING WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR BELOW FREEZING ACROSS PORTIONS OF THE FOUR STATE REGION.
MORNING LOWS WILL FALL INTO THE UPPER 20S ACROSS SOUTHWEST
ARKANSAS AND EAST TEXAS WHERE SKIES ARE ALREADY CLEAR. FARTHER
EAST...CLEARING SKIES WILL ARRIVE LATER SO TEMPERATURES ARE ONLY
EXPECTED TO FALL INTO THE LOWER 30S. THIS WILL BE THE FIRST
SEASONAL OCCURRENCE OF FREEZING TEMPERATURES ACROSS THIS REGION.

ARZ070-071-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-281400-
/O.CON.KSHV.FZ.W.0004.000000T0000Z-111128T1400Z/
MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-SABINE LA-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...SHREVEPORT...
BOSSIER CITY...MANSFIELD...MANY...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...
SAN AUGUSTINE...HEMPHILL
345 AM CST MON NOV 28 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* EVENT...OVERNIGHT TEMPERATURES WILL FALL INTO THE UPPER 20S TO 
  LOWER 30S. 

* TIMING...TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING
  THROUGH 8 AM THIS MORNING.

* IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


09

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 27, 4:06 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 27, 4:06 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CST SUN NOV 27 2011

.DISCUSSION...
CLOUDS SLOWLY MOVING EASTWARD AND EXPECTING A CHILLY NIGHT WITH A
FREEZE WARNING OUT FOR ALL WESTERN COUNTIES...PORTIONS OF NW LA
AND TOLEDO BEND COUNTRY. WINDS ARE SUBSIDING AND HAVE LET THE LAKE
WIND ADVISORY GO WITH THIS PRODUCT PACKAGE ISSUANCE. SKIES ARE
CLEARING AND DEW POINTS FALLING AND WILL MAKE FOR A FINE LINE
NORTH AND SOUTH ACROSS THE CWA FOR DAY BREAK READINGS. THE FREEZE
WARNING WILL BEGIN AT 2 AM AND END AT 8 AM.

SOME AREAS OVER THE NORTHERN TIER AND ALSO MANY CO/PA ALONG THE
AR/LA LINE HAVE ALSO SEEN 32 ALREADY THIS FALL. THE EVENING UPDATE
MAY SHIFT THE FREEZE WARNING EASTWARD...BUT FOR NOW DEW POINTS IN
THE 20S AND CLEAR SKIES ARE TELLING FOR THOSE CURRENTLY POSTED.
OUR SURFACE WINDS WILL KEEP UP FOR SEVERAL MORE HOURS...BUT AFTER
MIDNIGHT SHOULD DROP BELOW 8 MPH AND THEN THE FALL TOWARD FREEZING.

LOOK FOR REINFORCING LOW LEVEL NW FLOW INTO TUESDAY WHICH WILL
KEEP THE DAYS AND NIGHTS CHILLY...BELOW AVERAGE FOR A NICE HOLIDAY
FEEL FOR MUCH OF WEEK. OUR NEXT RAIN EVENT STILL LOOKS LIKE NEXT
WEEKEND AS THE MODELS STILL BICKER OVER THE PLACEMENT OF A CUT LOW
DRIFTING IN OVER THE SW U.S. LATE THIS WEEK WHICH SHOULD END UP
BRINGING ANOTHER GOOD PERIOD OF RAINFALL TO OUR AREA AS WE KICK OFF
WITH A GOOD START TO THE DECEMBER TOTAL. THIS MONTH IS THE FIRST
AVERAGE RAINFALL SINCE THIS SAME TIME LAST YEAR.

MAV/MEX REASONABLE FOR MOST AND BLENDED INTO GOING FORECAST. /24/

&&

.AVIATION...
WRAP AROUND MOISTURE IN WAKE OF A DEPARTING COLD FRONT AND SURFACE
LOW PRESSURE SYSTEM WILL HELP MAINTAIN CEILINGS ACROSS SOUTHWEST
ARKANSAS INTO NORTH LOUISIANA INTO THE EVENING HOURS. CLOUD BASES
GENERALLY BETWEEN 3 AND 5 KFT...BUT POCKETS OF MVFR AND IFR MAY
OCCUR OVER NORTH CENTRAL LOUISIANA WITH PATCHY LIGHT DRIZZLE.
THE CEILINGS WILL START TO MOVE SLOWLY EASTWARD THIS EVENING...BUT
WILL NOT CLEAR THE KELD AND KMLU TERMINALS UNTIL AFTER 06Z. THE
REMAINDER OF THE FOUR STATE REGION...ACROSS EAST TEXAS INTO
SOUTHEAST OKLAHOMA...WILL BE MOSTLY CLEAR. A TIGHT PRESSURE GRADIENT
ACROSS THE REGION WILL PROVIDE NORTHWEST SURFACE WIND BETWEEN 10 AND
16 KNOTS WITH GUSTS TO 20 KNOTS...BUT WILL DIMINISH AFTER 00Z TO 10
KTS OR LESS.   /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  31  52  30  59  32 /  10  10   0  10  10
MLU  36  48  31  58  31 /  20  20   0  10  10
DEQ  27  51  25  57  24 /  10  10   0  10  10
TXK  30  49  29  55  29 /  10  10   0  10  10
ELD  33  49  28  58  28 /  20  20   0  10  10
TYR  28  54  32  59  32 /  10  10   0  10  10
GGG  29  52  29  59  30 /  10  10   0  10  10
LFK  30  54  31  60  32 /  10  10   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 2 AM TO 8 AM CST MONDAY FOR THE FOLLOWING
     ZONES: ARZ059-070-071.

LA...FREEZE WARNING FROM 2 AM TO 8 AM CST MONDAY FOR THE FOLLOWING
     ZONES: LAZ001-002-010-017.

OK...NONE.
TX...FREEZE WARNING FROM 2 AM TO 8 AM CST MONDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

24/14
Hazardous weather outlook, Nov 27, 4:25 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CST SUN NOV 27 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-282230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
425 PM CST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:45 AM CSTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Nacogdoches and 6 more14 hr

Nearby

Freeze Warnings in Texas, 2011Freeze Warnings in Louisiana, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.